Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Jen121

Accutane uppped 10mg

Hey Guys! I have been taking 40mg of accutane for one month now. And last week my derm upped my dose to 50mg so now i am taking 1 40mg pill and 1 10mg pill. I have noticed that my skin is starting to breakout more since my dose increase (1 week ago) I didnt expect this since its only 10mg. I have also started noticing the dryness more.. would 10mg more really cause breakouts? I have been clearing up since the day i started with no IB at all. Anybody have an answer for this sudden flair up.. its making me sad :cry: And should i take both pills at once? THANKS!

Share this post


Link to post
Share on other sites

Hey Guys! I have been taking 40mg of accutane for one month now. And last week my derm upped my dose to 50mg so now i am taking 1 40mg pill and 1 10mg pill. I have noticed that my skin is starting to breakout more since my dose increase (1 week ago) I didnt expect this since its only 10mg. I have also started noticing the dryness more.. would 10mg more really cause breakouts? I have been clearing up since the day i started with no IB at all. Anybody have an answer for this sudden flair up. And should i take both pills at once? THANKS!

Well everyone reacts differently to tane. Its been real up and down for me and I am near the end of my 3rd month where I upped the dose from 60mg to 80mg a day for the 3rd month. Its been up and down for at least 2 months and my skin did from time to time get very bad, well in fact its been bad for about 2 months. Now nearing the end of the 3rd month it is getting better all the time, also since upping the dosage I noticed these effects. However that might be the reason entirely, afterall I had been taking it for 2 months prior so mayeb it just finally started working properly then.

Anyway what I was trying to say is that the fact you are noticing these effects is a good sign because it means the tane is working in your system. Now I am afraid you need to be patient. Like I say everyone is different. I know most people experience an initial outbreak that can be quite bad and then everything calms, others like me have continual flare-ups which over time seem less frequent and much less severe everytime. And finally there are the lucky ones who get better from day 1 but I am guessing these lucky gits probably only had mild acne to start with.

Whatever happens you need to be patient and stick with it. No pain No gain kinda.....Good luck.

As for the pills take your daily dosage with meals. I normally take 40mg in the morning with breakfast and then 40mg with dinner. If I am not eating a full meal I always ensure I have at least eaten a sandwich or something before taking tane......

Share this post


Link to post
Share on other sites

If your flaring up you should not increase your dosage. That will only make you flare up even more. If you have more than a dozen flare ups, make an appointment with your derm to have cortisone injected.

Share this post


Link to post
Share on other sites

If your flaring up you should not increase your dosage. That will only make you flare up even more. If you have more than a dozen flare ups, make an appointment with your derm to have cortisone injected.

hmm perhaps, not in my case though. My acne before accutane was always flaring up anyway. I just noticed more severe flare ups at the start of the tane course, which continued for 2 months but like i said each new flare up was less severe until I have reached a point now where I have not had any flare-ups now for over a week which is very good for me and everything is clearing a little. :dance:

Share this post


Link to post
Share on other sites

If your flaring up you should not increase your dosage. That will only make you flare up even more. If you have more than a dozen flare ups, make an appointment with your derm to have cortisone injected.

Im sorry but that made absoultely no sense. AndD is right, I have to patient and everyone is different. I have been relatively clear for the past month so this slight flare up is a big deal to me. I need to realize that this is part of the course and just give it time.

I am just hoping that the stupid 10mg pill doesnt screw anything up because if so im ditching it! :hand: I also lowered the antibiotic my derm gave me and now im only taking it once a day so maybe thats another reason.. and i was on my menstral cycle this past week so that could also be it.. ugh a million reasons huh? well i hope it friken stops! :wall:

Share this post


Link to post
Share on other sites

Hey Guys! I have been taking 40mg of accutane for one month now. And last week my derm upped my dose to 50mg so now i am taking 1 40mg pill and 1 10mg pill. I have noticed that my skin is starting to breakout more since my dose increase (1 week ago) I didnt expect this since its only 10mg. I have also started noticing the dryness more.. would 10mg more really cause breakouts? I have been clearing up since the day i started with no IB at all. Anybody have an answer for this sudden flair up.. its making me sad :cry: And should i take both pills at once? THANKS!

It's just the medicine pushing out whatever was hiding out under the skin, is all. But, I can totally relate to you feeling upset about it. My dosage was upped from 40 mg/day to 60 mg/day after my first month, and again from 60 to 80 mg/day in my last month. Both times, I had a bit of a breakout, but not severe ones. Actually, when my dosage was upped the first time, I just got three little ones under my jawline, and the last time it was upped I only got one tiny zit.

Anyway, it's better to take as large of a dose as possible during your course to make sure you don't relapse. I know it can be difficult, but just think about how great it will be to have clear skin for a long, long time in the end.

Share this post


Link to post
Share on other sites

Your right Cary. I was just scared that i was doing something wrong. I think the different color and size of the 10mg pill kinda weirded me out to being paranoid and thinking it was bad. Also the pharmacy told me it was discontinued and it took me 4 different ones to find it so im hoping they arent old either. I know im nuts :wacko: I just thought if i did get a breakout.. it would have been in the beginning, but i guess 10 mg really makes a difference huh? :confused:

Share this post


Link to post
Share on other sites
Your right Cary. I was just scared that i was doing something wrong. I think the different color and size of the 10mg pill kinda weirded me out to being paranoid and thinking it was bad. Also the pharmacy told me it was discontinued and it took me 4 different ones to find it so im hoping they arent old either. I know im nuts I just thought if i did get a breakout.. it would have been in the beginning, but i guess 10 mg really makes a difference huh?

I think any amount of this medicine makes a difference. I remember reading that many people will clear with as little at .1mg/kg. The average person receives 10 times that daily amount for thier course here in the USA. The determining factor being that a larger dose will usually have a longer effect.

So if one person took 10mg/day for 4 months and another took 80mg/day for 4 months they would probaby clear equally well, but the person othat only took 10mg would have a high probability of relapse.

I could be wrong about this to a certain degree. My point being that while the extra 10mg daily probably won't make you clearer faster, it will lenghten your chance of the stuff on your face comng back.

Share this post


Link to post
Share on other sites

my dermy made me separate the dosage... i was on 40 mg and she made me take 20 at lunch and 20 at dinner.... no idea if it might have any relevance but give it a try- maybe it gives ur body more time to adjust than just one huge does

Share this post


Link to post
Share on other sites

Yah I agree with the splitting of it but its annoying enough of me to figure out something fatty to take it with the first time plus ive been gaining weight lately and i think its because of it.

Does anyone think the sudden breakout may have to do with me decreasing the antibiotic im on? I went from taking it twice a day to once a day.. im doing this because im trying to stop taking it... since im on accutane now. I dont know i am praying this stops SOON! :pray:

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×